MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F95MBER120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a medical procedure in the middle meningeal artery (mma) using a benchmark 6f 071 delivery catheter (benchmark), a non-penumbra microcatheter, a non-penumbra sheath (6f), non-penumbra coils, and liquid embolic agents.During the procedure, the physician successfully placed four or five coils in the target location.Upon removal of the microcatheter and benchmark, the physician found that the benchmark had fractured mid-shaft.It was noted that the fractured segment of the benchmark was within the aorta.The physician used a snare device to successfully retrieve the fractured segment of the benchmark from the patient.The procedure was considered completed.There was no report of an adverse effect on the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark 6f 071 delivery catheter (benchmark) confirmed a catheter fracture.It was reported that the fracture occurred during removal of the benchmark from the procedure.If the benchmark is retracted against resistance during use, damage such as this may occur.Based on the reported event, the root cause of resistance could not be determined.Further evaluation revealed multiple kinks, ovalization, and stretching on the catheter shaft.This damage was incidental to the reported complaint.The damage likely occurred while snaring, handling post-procedure, or packaging for return.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24592241
Report Number3005168196-2026-00073
Device Sequence Number21066112
Product Code DQY
UDI-Device Identifier00815948025202
UDI-Public00815948025202
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMK6F95MBER120
Device Lot NumberF00018717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale